Title

New Heuristics for Over-Constrained Flight to Gate Assignments

Publication Type

Journal Article

Publication Date

7-2004

Abstract

We consider the over-constrained Airport Gate Assignment Problem where the number of flights exceed the number of gates available, and where the objectives are to minimize the number of ungated flights and the total walking distances. The problem is formulated as a binary quadratic programming problem. We design a greedy algorithm and use a Tabu Search meta-heuristic to solve the problem. The greedy algorithm minimizes ungated flights while we devise a new neighbourhood search technique, the Interval Exchange Move, which allows us flexibility in seeking good solutions, especially when flight schedules are dense in time. Experiments conducted give good results.

Discipline

Operations and Supply Chain Management

Research Areas

Operations Management

Publication

Journal of the Operational Research Society

Volume

55

Issue

7

First Page

760

Last Page

768

ISSN

0160-5682

Identifier

10.1057/palgrave.jors.2601736

Publisher

Palgrave

Additional URL

http://dx.doi.org/10.1057/palgrave.jors.2601736